MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y732H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - what was the appearance of the suture after the wound dehiscence that occurred on the animal? please explain.Per veterinary emergency group medical notes skin/sq: multiple sutures were not holding any tissue together.Some sutures had torn through the wall where placed and the tissue was severely thickened and moderately friable other: omental protrusion through incision procedure: local lavage of extruded tissue with 250ml warm saline.The previous incision was opened with a scalpel and metzenbaum scissors.The protruding tissue was covered in gauze, retracted, and a 3-0 pds encircling millers knot was placed below the site of protrusion.The omental tissue was then transected with metzenbaum scissors.The remaining sutures from the previous surgery were removed.Unable to visualize ovarian and uterine pedicles but no abnormalities noted on palpation.The abdomen was thoroughly lavaged with ~750ml of warmed sterile saline.The abdomen was closed routinely.- was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? no abnormalities noted prior or during initial surgical procedure, assumed reaction to suture material.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Product return was not requested.Available if requested.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(facility) manager requesting financial support for owner's visit to emergency facility/surgical repair is this device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) yes, (please refer to the attached email) all other questions have already been answered in previous emails.
 
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure and suture was used.Post-op, it was reported by distributor per account that during a spay procedure on (b)(6).On (b)(6) patient was taken to emergency due to total dehiscence of incision.Clinic is requesting monetary compensation as well to help client offset the cost of the visit to the emergency clinic.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One representative unopened sample was received for analysis.Product code y732h.The complaint sample was not received for evaluation.To evaluate the condition of the returned samples, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without problems and examined along the strand and no anomalies or damage on the suture surface could be observed.In addition, a functional test was performed using instron equipment and the tensile force was above the minimum requirements as part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.As an absorbable device, monocryl suture may act transiently as a foreign body.Acceptable surgical practices should be followed for the management of contaminated or infected wounds.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL VIO 36IN 2-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22964345
Report Number2210968-2025-10120
Device Sequence Number9062011
Product Code GAN
UDI-Device Identifier10705031059528
UDI-Public(01)10705031059528(17)47422(10)104U07
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY732H
Device Lot Number104U07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 MO
Patient SexFemale